MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH MRHK FEMORAL BUSHING; PROSTHESIS, KNEE, FEMOROTIBIAL, CONSTRAINED, CEMENTED, METAL/POLYMER

STRYKER ORTHOPAEDICS-MAHWAH MRHK FEMORAL BUSHING; PROSTHESIS, KNEE, FEMOROTIBIAL, CONSTRAINED, CEMENTED, METAL/POLYMER
Catalog Number 64812110
Medical Device Problem Codes Degraded (1153); Naturally Worn (2988)
Health Effect - Clinical Codes Ambulation or Postural Difficulties (2544); Insufficient Information (4580)
Date of Event 09/10/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
An evaluation of the device cannot be performed as the device was not returned to the manufacturer.Should additional information become available it will be reported in a supplemental report upon completion of the investigation.H3 other text : not returned to the manufacturer.
 
Event or Problem Description
First revision to distal femur due to mrh knee femoral bushing p.E.Wear, + broken metallic mechanical failure of lateral femoral condyle.
 
Additional Manufacturer Narrative
An event regarding wear involving a mrh bushing was reported.The event was not confirmed.Method & results: product evaluation and results: material analysis, visual, functional and dimensional inspections could not be performed as the device was not returned.Clinician review: a review of the provided medical records by a clinical consultant indicated: "this patient underwent what was most likely a tumor resection with implantation of a distal femoral and proximal tibial replacement with cemented stems.Approximately nine years after implantation the patient developed polyethylene wear and a fracture of the femoral component.Subsequently the patient developed aseptic loosening.I can confirm that the patient had a procedure with a tumor type prosthesis since i was able to see the x-rays.The x-rays are compatible with loosening of the femoral component.I cannot confirm any of the other surgeries because i have no documentation such as office notes, operation notes or sequential revision x-rays.The root cause of these events cannot be determined with certainty.The root causes of polyethylene wear are multifactorial including surgical factors such as technique, ligament balancing and restoration of proper kinematics.Patient factors include activity level and bmi.Implant factors can also contribute.In this case the use of a mega prosthesis in a relatively young patient can lead to polyethylene wear.Causes of implant fracture are also multifactorial including surgical technique factors with proper support for the implant and cementing technique as well as ligament balancing and restoration of kinematics.Patient activity level and bmi can also contribute.The removed should be submitted to stryker engineers for examination and evaluation to determine if any defects were present in the implant.Loosening of a cemented mega prosthesis is not unusual.The use of a heavy implant with cemented medium length stems can eventually result in loosening depending on the alignment, cement technique and patient activity level and bmi." product history review: not performed as the lot number is unknown.Complaint history review: not performed as the lot number is unknown.Conclusions: it was reported that the patient was revised due to fracture of the femoral component and bushing p.E wear.A review of the provided medical records by a clinical consultant indicated: "this patient underwent what was most likely a tumor resection with implantation of a distal femoral and proximal tibial replacement with cemented stems.Approximately nine years after implantation the patient developed polyethylene wear and a fracture of the femoral component.Subsequently the patient developed aseptic loosening.I can confirm that the patient had a procedure with a tumor type prosthesis since i was able to see the x-rays.The x-rays are compatible with loosening of the femoral component.I cannot confirm any of the other surgeries because i have no documentation such as office notes, operation notes or sequential revision x-rays.The root cause of these events cannot be determined with certainty.[.] loosening of a cemented mega prosthesis is not unusual.The use of a heavy implant with cemented medium length stems can eventually result in loosening depending on the alignment, cement technique and patient activity level and bmi." (no medical records were received pertaining to this loosening event that occurred in 2020) no further investigation for this event is possible at this time.If devices and/or additional information become available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description

Brand Name
MRHK FEMORAL BUSHING
Common Device Name
PROSTHESIS, KNEE, FEMOROTIBIAL, CONSTRAINED, CEMENTED, METAL/POLYMER
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-LIMERICK
raheen business park
limerick NA
EI   NA
Manufacturer Contact
joann ripoli
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key17422641
Report Number0002249697-2023-00855
Device Sequence Number20725894
Product Code KRO
UDI-Device Identifier07613327045246
UDI-Public07613327045246
Combination Product (Y/N)N
Initial Reporter CountryJO
PMA/510(K) Number
K994207
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2010
Device Explanted Year2019
Reporter Type Manufacturer
Report Source Other,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/24/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number64812110
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/14/2023
Supplement Date Received by Manufacturer09/28/2023
Initial Report FDA Received Date07/31/2023
Supplement Report FDA Received Date10/24/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age40 YR
Patient SexFemale
Patient Weight56 KG
Patient EthnicityNon Hispanic
Patient RaceWhite